I have gained weight. Is it directly from the meds, I am not 100% sure. I only started taking them 2 months ago. I guess I'll see as more time goes by. Then I'll know if it is the meds fault or mine.
No it is not directly from the meds. It is hypothyroid in general.
Your whole endocrine system slows down and that is why gaining weight or maintaining is so difficult
In retrospect - thyroid meds actually increases our homone production which increases our metobolism which decreases weight.
Being hypothyroid also processes carbs and sugars in a different way - we now store these instead of burning them - so our insulin levels are never very stable.
We need as hypothyroid patients to be very careful (IF WEIGHT IS AN ISSUE) on what we consume as food.
Sugars and carbs will only pack on pounds for us and do absolutely no good.
By carbs - I mean- pasta breads and potatoes. There are good carbs in certain veggies that help us tremendously.
At the beginning of hypothyroidism it is nobody - or nothing we do wrong.- BUT the quicker we get our condition in a euthyroid state the faster we are able to loose weight.
For me it has been the opposite, i lost 10 pounds in two months so far since started to take Levoxyl, and also loosing lots of my hair, which Is very anoying, I am afraid to brush my hair and it will fall all over. So everyone gets different response.
Thank you for all of your input. Much of it makes sense. The only problem is that it seems we crave what we are not supposed to have. The week after surgery, it was craving chocolate. This week it is just an enormous appetite. Going off prednisone did not help. I am not even on thyroid meds yet. It is too soon after TT for me. I haven't had RAI yet and haven't seen my endocrinologist. I'm reading as much as I can take on thyroid and medications. People who are experiencing the same symptoms are so much more helpful. Thanks.
If you cannot answer the persons question with any information - please refrain from even posting on those threads
She wanted to know information - not listen to your rant about sports or Hollywood abusers.
Trust me - most hypothyroid patients do not get "Hungry" on thyroid meds - in fact they spend most of their time in GI distress and with acid reflex problems that totally keeps some of us in a nausea state!!
I tend to wonder why you are here? I have not seem any information to help our community.
Please respond on your own thread why you are so curious with thyroid when your is normal as you say it?
Thank you so much for trying to explain why we have trouble losing weight even when we are on meds. I too thought when I got on meds it would be easier to lose, but it dosen't work that way even though I am on a strict diet and exercise. I know it is probably hard for people to believe, but people who are truely effected by thyroid disease understand.